Alert archive / Virginia / Flash Flood Warnings in 2018
Flash Flood Warning 86, NWS Blacksburg, VA
NWS Blacksburg, VA issued this flash flood warning at Sep 8, 2018, 2:16 AM EDT for Carroll County, Patrick County, Virginia. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 8, 2018, 2:16 AM EDT (06:16 UTC)
- Expired
- Sep 8, 2018, 5:15 AM EDT
- In force
- 3 hr
- Issued by
- NWS Blacksburg, VA
- Area
- Storm-based polygon
- Flood severity
- None
Counties Carroll County, VA, Patrick County, VA
The radar
The Roanoke radar (KFCX), 47 km from the middle of the area, began a volume at 06:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 00:00Z, 6.3 hours before the alert went out and 88 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1957 J/kg
- Mixed-layer CIN
- -13 J/kg
- Mixed-layer LCL
- 1279 m above ground
- 0-6 km bulk shear
- 5 kt
- 0-1 km storm-relative helicity
- -3 m²/s²
- 0-3 km storm-relative helicity
- -3 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
007
WGUS51 KRNK 080616
FFWRNK
VAC035-141-080915-
/O.NEW.KRNK.FF.W.0086.180908T0616Z-180908T0915Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service BLACKSBURG VA
216 AM EDT SAT SEP 8 2018
The National Weather Service in BLACKSBURG has issued a
* Flash Flood Warning for...
Southeastern Carroll County in southwestern Virginia...
Southwestern Patrick County in southwestern Virginia...
* Until 515 AM EDT
* At 213 AM EDT, Doppler radar and automated rain gauges indicated
thunderstorms producing heavy rainfall from Lambsburg and Fancy Gap,
to Meadows of Dan. Up to two inches of rain have already fallen
between Lambsburg and Fancy Gap, as well as between Ararat and
Fancy Gap along and near the Patrick...Carroll County line.
Flash flooding is imminent.
* Some locations that will experience flooding include...
Fancy Gap...
Ararat...
Cana...
Laurel Fork...
and Lambsburg.
Excessive rainfall over the warned area will cause mud slides near
steep terrain. The mud slide can consist of rock, mud, vegetation and
other loose materials.
Additional rainfall amounts of 1 to 3 inches are possible in
the warned area.
This includes the following streams and drainages...
Burks Fork...
Little Pauls Creek...
Tuggle Creek...
Rye Cove Creek...
and Garners Creek.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
In hilly terrain there are hundreds of low water crossings which are
potentially dangerous in heavy rain. Do not attempt to cross flooded
roads. Find an alternate route.
When it is safe to do so, please send your reports of flooding,
including mudslides or flooded roads, to the National Weather Service
by calling toll free at 1...8 6 6...2 1 5...4 3 2 4. Reports and
pictures can also be shared on the National Weather Service
Blacksburg Facebook page and on Twitter.
&&
LAT...LON 3656 8068 3656 8084 3659 8087 3681 8054
3671 8046 3675 8045 3674 8040 3676 8040
3672 8029 3655 8049
$$
RAB2 follow-up statements
509
WGUS71 KRNK 080708
FFSRNK
Flash Flood Statement
National Weather Service BLACKSBURG VA
308 AM EDT SAT SEP 8 2018
VAC035-141-080915-
/O.CON.KRNK.FF.W.0086.000000T0000Z-180908T0915Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Carroll VA-Patrick VA-
308 AM EDT SAT SEP 8 2018
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 515 AM EDT FOR
SOUTHEASTERN CARROLL AND SOUTHWESTERN PATRICK COUNTIES...
At 303 AM EDT, Doppler radar and automated rain gauges indicated
thunderstorms producing torrential rainfall over the warned area,
especially along and either side of the Patrick-Carroll County
border or between Meadows of Dan, Laurel Fork, and Cana. Rainfall of
2-3 inches in just the past hour has been observed between Ground
Hog Mountain and Fancy Gap. This is a serious situation with flash
flooding imminent in these areas! Take immediate precautions to
protect lives and property
Excessive rainfall over the warned area can result in mud slides near
steep terrain. The mud slide can consist of rock, mud, vegetation and
other loose materials.
Some locations that will experience flooding include...
Fancy Gap...
Ararat...
Cana...
Laurel Fork...
Meadows of Dan...
and Lambsburg.
Additional rainfall amounts of 1 to 3 inches are possible in
the warned area.
This includes the following streams and drainages...
Burks Fork...
Little Pauls Creek...
Tuggle Creek...
Rye Cove Creek...
and Garners Creek.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
In hilly terrain there are hundreds of low water crossings which are
potentially dangerous in heavy rain. Do not attempt to cross flooded
roads. Find an alternate route.
A Flash Flood Warning means that flooding is imminent or occurring.
If you are in the warned area move to higher ground immediately.
Residents living along streams and creeks should take immediate
precautions to protect life and property.
When it is safe to do so, please send your reports of flooding,
including mudslides or flooded roads, to the National Weather Service
by calling toll free at 1...8 6 6...2 1 5...4 3 2 4. Reports and
pictures can also be shared on the National Weather Service
Blacksburg Facebook page and on Twitter.
&&
LAT...LON 3656 8068 3656 8084 3659 8087 3681 8054
3671 8046 3675 8045 3674 8040 3676 8040
3672 8029 3655 8049
$$
RAB691
WGUS71 KRNK 080906
FFSRNK
Flash Flood Statement
National Weather Service BLACKSBURG VA
506 AM EDT SAT SEP 8 2018
VAC035-141-080915-
/O.EXP.KRNK.FF.W.0086.000000T0000Z-180908T0915Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Carroll VA-Patrick VA-
506 AM EDT SAT SEP 8 2018
...THE FLASH FLOOD WARNING FOR EASTERN CARROLL AND WESTERN PATRICK
COUNTIES WILL EXPIRE AT 515 AM EDT...
The heavy rain has ended. Flooding is no longer expected to pose a
threat. Please continue to heed any remaining road closures. Be alert
to any areas of high water and do not drive into areas where water
covers the road. Some small creeks and streams will be above normal
flow levels for the next few hours.
When it is safe to do so, please send your reports of flooding,
including mudslides or flooded roads, to the National Weather Service
by calling toll free at 1...8 6 6...2 1 5...4 3 2 4. Reports and
pictures can also be shared on the National Weather Service
Blacksburg Facebook page and on Twitter.
LAT...LON 3656 8068 3656 8084 3659 8087 3681 8054
3671 8046 3675 8045 3674 8040 3676 8040
3672 8029 3655 8049
$$
RABWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before this flash flood warning went out at Sep 8, 1:55 AM EDT, 21 minutes earlier.
Area forecast discussion, Sep 8, 1:55 AM EDT, 21 minutes before
Area Forecast Discussion National Weather Service Blacksburg VA 155 AM EDT Sat Sep 8 2018 .SYNOPSIS... Frontal boundary across the region will drift slowly south into North Carolina by Saturday. A shallow wedge of high pressure will builds into the area behind the front then retreat north by Tuesday as low pressure tracks from the Mid Mississippi Valley into southeast Canada. && .NEAR TERM /THROUGH TODAY/... As of 700 PM EDT Friday... Main update is to adjust PoPs based on latest radar trends. Most models are keeping convection going through the night with HiRes models focusing on the Lynchburg area. Convection this evening, both areal and severity, is on a decline, however there remains copious amounts of instabilities over areas that did not see rain this afternoon and evening. If any of the outflow boundaries from today's storms interacts with these lingering instabilities, there will likely be ongoing convection despite loss of heating tonight. Debris clouds may also play a factor, helping to reduce the chances for storms overnight. For this update, have the highest PoPs (40 percent) over the mountains this evening, then east of the Blue Ridge overnight. As of 339 PM EDT Friday... The upper ridge continues to flatten and weaken as it moves east tonight into Saturday. A weak surface front draped across our region will slowly sag southward tonight into Saturday. The combination of low level convergence, boundaries, orographic lift and heating will result in scattered showers and thunderstorms this afternoon into tonight. The SPC Mesoscale analysis at 18z showed from 2000 to 3500 J/KG and surface based LIs were minus 2 to minus 4. DCAPEs were relatively high with values from 700 to 900 across much of forecast area. The Day 1 Convective outlook has brought a marginal risk into northern portions of our forecast area. Isolated strong to severe thunderstorm may be possible this afternoon into tonight with wind as the main threat. Storm movements will be slow because of the weak mean flow, and with precipitable water values around 1 to 1.5 inches, locally heavy rains may be possible. The areal coverage looks to limited for flood watch. HiResW-Arw- East, HRRR, HREF and NamNest indicated the best chances and coverage this afternoon into this evening across the northwest portion of the forecast area. Then, storms will propagate eastward into tonight. Areas of fog and low clouds are possible overnight into Saturday morning especially where it rains this evening. Low temperatures tonight will range from the upper 50s in the mountains to around 70 degrees in the piedmont. Use a blend of the NAM and Conshort to shape the placement of the front on Saturday. A number of competing factors will actually determine the southward movement of the front. These factors include the subtropical ridge that steps to the east, 1030mb surface high pressure sliding across northern New England, an upper low moving into the Great Lakes, within which the remnants of Gordon are embedded, and an easterly wave moving onto the Southeast. In any case, scattered to numerous showers and thunderstorms will develop Saturday. The Day Two Convective outlook keeps us in general thunderstorms. However, some of the storms could contain heavy rains. There is the potential for flooding issues depending on the location of the storms and their movement. High temperatures Saturday will vary from around 70 degrees in the north to the mid 80s in the South. && .SHORT TERM /TONIGHT THROUGH MONDAY NIGHT/... As of 339 PM Friday... Backdoor cold front continues to push southward through the CWA overnight with increasing NE winds across much of the area. Blended in some of the 12Z NAM given it is likely handling the timing of the boundary and strength of winds behind it. Lingering evening convection should be near and south of this boundary and so may still be fairly active near the VA/NC border by 8pm but this should push fairly quickly south of the CWA by midnight and possibly sooner. Thus included thunder generally in the vicinity of where the boundary is likely to be through about midnight and showers to the northeast of it, and then after midnight no mention of thunder but still some likely PoPs for showers or light rain especially close to Blue Ridge where NE to E flow and still plenty of moisture likely to squeeze out continuing light precip in spots, perhaps even drizzle. By Sunday morning the back door boundary should be entirely through CWA with possible exception of Mountain Empire region of SW VA, and then challenging forecast in terms of where during the day if anywhere will it try to erode or lift back north. SW winds at 850mb to increase over us ahead of next cold front moving into OH Valley, and sfc high over northern New England begins to shift east a bit late in the day, so I think there is a chance that the wedge could begin to erode late in the day along the SW and SE edges. Elsewhere feel reasonably confident it will remain locked in for much cooler day time highs compared to Saturday, and many locations across the NRV, Roanoke Valley and northeast towards LYH may struggle to see 70 degrees. Went with the coolest guidance (MET). In the far SW and also in far SE Piedmont I hedged the temps a little between the MET and warmer MAV just in case it does begin to erode more there later in the day. Precip-wise it may end up being a cloudy but relatively generally dry day with only a few light showers, probably most likely along Blue Ridge, but some models suggesting with the good overrunning and some limited elevated instability there could be more scattered showers that develop over the wedge late in the day and maybe even into the evening, especially near the wedge boundary in the Piedmont where it may continue to slowly erode overnight. So for now until we get better hi res model guidance for the area I did not lower the PoPs as much as I was originally inclined to, and still have high chance to even likely near the Blue Ridge for the day Sunday. Monday the cold front to the west moves to near the western slopes of the Appalachians and sfc high shifts off the coast of New England so all indications are that by midday the wedge will quickly erode over the entire area and allow better instability along the weakening boundary to teh west to fill back in. Thus typical scattered shower and storms, more numerous in west closer to weakening frontal boundary. Do not see especially high instability, given wedge in morning and probably fair amount of cloud cover, and forcing along boundary is weak and also not much upper level support, thus severe chances look low. Unsure how far east convection may develop or translate from the mountains but with 700mb winds from the SW I think there is a good chance that some storms do make it east of Blue Ridge. With weak forcing as mentioned before, see a good diurnal signal to any convection so by late evening expect most precip to have diminished. && .LONG TERM /TUESDAY THROUGH FRIDAY/... As of 339 PM Friday... All eyes on the Atlantic as Florence, likely a strong hurricane again by then, appears to be posing an increasing threat to the southeastern US coast, but there is still lots of time for that to change. Strong upper ridge dominates just off the mid-Atlantic coast with assoc sfc high pressure over much of the eastern US, which may make it heard for the storm to turn north for awhile. In any case, warmer conditions each day under the ridge and enough moisture to result in diurnal and mainly mountain afternoon and evening convection, and still maybe aided at least through Tuesday by the ghost of the frontal boundary that will basically die along the west slopes of the Appalachians but there will still be weak convergence in this area. If Florence does indeed head in the direction of the Carolina coast and even inland into Virginia, that would result in maybe a day of sinking motion and lack of precip perhaps by Wed or Thursday, but if it either heads more westerly into Georgia, or somehow turns back north before reaching the southeast coast, which will be good news for our area at least, that will allow daily afternoon and evening convection to continue each day. If however Florence ends up heading in our direction we could experience impacts as early as Thursday, but more likely Friday, from increasing north to northeast winds and then eventually heavy rain. The major point to make at this time regarding Florence is that while it is way too soon to have much confidence in whether or not it will impact the RNK county warning area, everyone needs to keep a close eye on forecasts of Florence from the National Hurricane Center and the NWS office like ours over the weekend. By early next week we should have a much better handle on where along the coast and inland, if anywhere, will see the biggest impacts. Begin considering what preparations need to be made should Florence directly impact our area. As far as what went into the deterministic forecast for mid to late next week, the consensus guidance which is consistent with an extrapolation of the official NHC forecast suggests the storm would move into eastern VA by late Thursday into Friday, so the wind and PoP forecast grids reflect that idea for now, but with wind speeds toned down considerably from what they would be should Florence actually take that track. Kept at least some chance pops for scattered showers and storms through the week, not trying to try and reflect a dry day ahead of the storm, since it may not even approach. && .AVIATION /06Z SATURDAY THROUGH WEDNESDAY/... As of 145 AM EDT Saturday... Stationary front was over southern Virginia. SPC mesoanalysis was showing enough instability to maintain isolated to scattered thunderstorms over southern Virginia and northern North Carolina through 12Z/8AM. Ceilings north of the front were lowering to MVFR and will remain MVFR for much of Saturday. Ceilings will be slower to drop at KDAN. The farther south the front progresses and the wedge develops the more likely that the MVFR ceilings will reach KDAN and into northern North Carolina. Possible that this may not be until late in the day. Numerous showers and thunderstorms will develop by afternoon. Rain will be heavy enough for MVFR to IFR visibilities. Average to below average confidence on ceilings and visibilities today and tonight. Average confidence on coverage of precipitation. Extended Discussion... A wedge will build into the area Saturday night into Sunday. The wedge erodes Monday with scattered MVFR showers and thunderstorms. MVFR and IFR thunderstorms is likely on Tuesday especially in the west. Early morning fog and stratus will continue to be common each night in the mountainous river valleys. Confidence average for all elements. && .RNK WATCHES/WARNINGS/ADVISORIES... VA...None. NC...None. WV...None. && SYNOPSIS...KK NEAR TERM...KK/RCS SHORT TERM...SK LONG TERM...SK AVIATION...AMS/RCS
Hazardous weather outlook, Sep 7, 9:26 PM EDT, 4 hours 50 minutes before
Hazardous Weather Outlook National Weather Service Blacksburg VA 926 PM EDT Fri Sep 7 2018 NCZ001>006-018>020-VAZ007-009>020-022>024-032>035-043>047-058-059- WVZ042>044-507-508-090130- Ashe-Alleghany NC-Surry-Stokes-Rockingham-Caswell-Watauga-Wilkes- Yadkin-Tazewell-Smyth-Bland-Giles-Wythe-Pulaski-Montgomery-Grayson- Carroll-Floyd-Craig-Alleghany VA-Bath-Roanoke-Botetourt-Rockbridge- Patrick-Franklin-Bedford-Amherst-Henry-Pittsylvania-Campbell- Appomattox-Buckingham-Halifax-Charlotte-Mercer-Summers-Monroe- Eastern Greenbrier-Western Greenbrier- 926 PM EDT Fri Sep 7 2018 This Hazardous Weather Outlook is for north central North Carolina, northwest North Carolina, central Virginia, south central Virginia, southwest Virginia, west central Virginia and southeast West Virginia. .DAY ONE...Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. There is increasing potential for Hurricane Florence to impact some part of the eastern U.S. coast late next week and move inland, but it is way too soon to have confidence as to which locations will receive a significant impact. Therefore we recommend all interests continue to monitor the latest forecasts from the National Hurricane Center and local National Weather Service forecast offices over the next several days. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. RCS
In the hours before
Special weather statement, Sep 8, 12:17 AM EDT, 1 hour 59 minutes before
Special Weather Statement
National Weather Service BLACKSBURG VA
1217 AM EDT SAT SEP 8 2018
VAZ019-WVZ043-044-507-508-080515-
Alleghany-Western Greenbrier-Summers-Eastern Greenbrier-Monroe-
1217 AM EDT SAT SEP 8 2018
...AN AREA OF STRONG THUNDERSTORMS WILL AFFECT
WEST CENTRAL ALLEGHANY COUNTY IN WEST CENTRAL VIRGINIA...
GREENBRIER...SUMMERS AND NORTHERN MONROE COUNTIES IN SOUTHEASTERN
WEST VIRGINIA...
Until 115 AM EDT.
At 1217 AM EDT, strong thunderstorms were clustered near Lawn, moving
east at 10 mph.
Locations impacted include...
Alleghany...
Lewisburg...
Hinton...
White Sulphur Springs...
and Ronceverte.
This includes The following Location The West Virginia State
Fairgrounds.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
LAT...LON 3823 8037 3811 8036 3806 8028 3769 8010
3756 8105 3759 8109 3772 8097 3768 8088
3774 8092 3777 8089 3782 8094 3787 8075
3795 8081 3799 8077 3804 8083 3806 8080
3806 8087 3810 8088 3808 8071 3827 8044
TIME...MOT...LOC 0417Z 249DEG 8KT 3778 8071
ASSpecial weather statement, Sep 8, 12:50 AM EDT, 1 hour 26 minutes before
Special Weather Statement
National Weather Service BLACKSBURG VA
1250 AM EDT SAT SEP 8 2018
VAZ015-016-032-080545-
Grayson-Patrick-Carroll-
1250 AM EDT SAT SEP 8 2018
...A STRONG THUNDERSTORM WILL AFFECT SOUTHERN CARROLL...EASTERN
GRAYSON AND WESTERN PATRICK COUNTIES INCLUDING THE CITY OF GALAX...
Until 145 AM EDT.
At 1248 AM EDT, a strong thunderstormS were rapidly developing
between Hillsville, Ararat, and Independence, moving northeast at 10
mph.
Pea size hail is possible with this storm.
Locations impacted include...
Galax...
Hillsville...
Fancy Gap...
Cana...
and Laurel Fork.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
LAT...LON 3656 8089 3662 8096 3684 8056 3671 8046
3673 8045 3665 8037 3656 8068
TIME...MOT...LOC 0448Z 233DEG 10KT 3477 8363
RABSpecial weather statement, Sep 8, 1:25 AM EDT, 51 minutes before
Special Weather Statement
National Weather Service BLACKSBURG VA
125 AM EDT SAT SEP 8 2018
NCZ002>006-VAZ015-016-032-043-044-080630-
Stokes-Rockingham-Surry-Caswell-Alleghany-Henry-Grayson-Patrick-
Carroll-Pittsylvania-
125 AM EDT SAT SEP 8 2018
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT
STOKES COUNTY IN NORTH CENTRAL NORTH CAROLINA...EASTERN ALLEGHANY AND
SURRY COUNTIES IN NORTHWESTERN NORTH CAROLINA...ROCKINGHAM AND
CASWELL COUNTIES IN NORTH CENTRAL NORTH CAROLINA...CARROLL COUNTY IN
SOUTHWESTERN VIRGINIA...HENRY AND PITTSYLVANIA COUNTIES IN SOUTH
CENTRAL VIRGINIA...SOUTHEASTERN GRAYSON AND PATRICK COUNTIES IN
SOUTHWESTERN VIRGINIA...THE CITY OF DANVILLE...THE CITY OF
MARTINSVILLE AND THE CITY OF GALAX...
Until 230 AM EDT.
At 122 AM EDT, radar indicated an area of strong thunderstorms
located from near Hillsville to just east of Danville, then
southward to just east of Sparta to Mt. Airy to Yanceyville.
Movement was north at 10 mph.
Pea size hail is possible with these storms.
Locations impacted include...
Danville...
Eden...
Reidsville...
Martinsville...
and Mount Airy.
This includes The following Locations The Martinsville Speedway,
Martinsville Airport, and Danville Airport.
Torrential rainfall is also occurring with these storms, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
LAT...LON 3640 8101 3684 8089 3690 8068 3693 8063
3671 8046 3675 8045 3675 8040 3679 8039
3683 8034 3687 8024 3685 8008 3678 8003
3683 8000 3679 7976 3684 7966 3691 7963
3684 7915 3654 7922 3654 7914 3627 7916
TIME...MOT...LOC 0522Z 184DEG 8KT 3679 8068 3658 7918
RABThe office that day
Everything else NWS Blacksburg, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 8, 12:50 AM EDT | Special Weather Statement | RNK | Carroll | 55 min |
| Sep 8, 1:25 AM EDT | Special Weather Statement | RNK | Carroll, Henry, Patrick, Pittsylvania, City of Danville, City of Galax and 1 more | 65 min |
| Sep 8, 2:53 AM EDT | Special Weather Statement | RNK | Henry, City of Danville, City of Martinsville | 67 min |
| Sep 8, 3:15 AM EDT | Special Weather Statement | RNK | Alleghany, Bath | 75 min |
| Sep 8, 5:02 AM EDT | Special Weather Statement | RNK | Rockbridge, City of Buena Vista, City of Lexington | 58 min |
| Sep 8, 2:47 PM EDT | Flash Flood Warning | RNK | Grayson, Smyth | 4 hr |
| Sep 8, 5:14 PM EDT | Special Weather Statement | RNK | Botetourt | 16 min |
Nearby
Flash Flood Warnings in Virginia, 2018Every flash flood warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.